Michigan, 2015Damaging Winds in Michigan, June 8, 2015
June 8, 2015 · NWS IWX · 3 events in 1 county or zone
Storms fired across far southern Lower Michigan in the late afternoon. Strong upper-level forcing was adequate to overcome the relatively weak shear and instability with isolated reports of severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms fired across far southern Lower Michigan in the late afternoon. Strong upper-level forcing was adequate to overcome the relatively weak shear and instability with isolated reports of severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 1:23 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 8, 1:23 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT MON JUN 8 2015
.SYNOPSIS...
ISSUED AT 405 AM EDT SUN JUN 7 2015
RAIN WILL GRADUALLY TAPER OFF BY LATER THIS MORNING.
HOWEVER...THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. COVERAGE AND RAINFALL AMOUNTS
WILL NOT BE AS HIGH AS YESTERDAY. SEVERE WEATHER THREAT IS ALSO
MUCH LOWER...THOUGH SOME GUSTY WINDS AND SMALL HAIL CANT BE RULED
OUT IN STRONGER STORMS. DRY CONDITIONS WILL RETURN BY EARLY
TUESDAY MORNING. HIGHS TODAY AND TOMORROW WILL BE IN THE UPPER 70S
TO LOWER 80S WITH LOWS TONIGHT IN THE UPPER 50S TO AROUND 60.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 220 PM EDT MON JUN 8 2015
WATER VAPOR IMAGERY DEPICTING UPPER TROF AXIS MOVING INTO THE
GREAT LAKES REGION THIS AFTERNOON. CLEARING SKIES AHEAD OF THIS
FEATURE HAS ALLOWED FOR AIRMASS DESTABILIZATION WITH CAPES
2500-3000J/KG OVER NORTHERN ILLINOIS AND EASTERN IOWA. SCT SH/TSRA
WILL DEVELOP IN THIS UNSTABLE AIR AND MOVE INTO THE AREA LATE THIS
AFTERNOON/EARLY EVENING...BUT IN A WEAKLY SHEARED ENVIRONMENT
LACKING IN LARGE SCALE FORCING EXPECT CONVECTION TO STRUGGLE IN
BOTH STRENGTH AND AREAL COVERAGE...WITH BRIEF GUSTY WINDS AND
SMALL HAIL POSSIBLE FROM PULSE-TYPE STORMS. TROF AXIS SHIFTS EAST
OF THE AREA LATER THIS EVENING AND COMBINED WITH LOSS OF DIURNAL
HEATING WILL BRING A QUICK END TO PRECIP FROM WEST TO EAST
TONIGHT. DRY WEATHER FOR THE REMAINDER OF THE SHORT TERM PERIOD AS
WEAK SURFACE RIDGING BUILDS INTO THE REGION ON TUESDAY. SEASONABLE
TEMPS AND LESS HUMID AS WELL WITH U50S FOR LOWS TONIGHT AND U70S
TO AROUND 80 FOR HIGHS TUESDAY.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 220 PM EDT MON JUN 8 2015
TUE NIGHT WILL CONT DRY UNTIL A 5H SHORTWAVE TROF PUSHES ACROSS THE
NRN GTLKS REGION. AN ATTENDANT SFC FRONTAL BOUNDARY WILL DROP ACROSS
THE GTLKS AND LAY OUT ACROSS THE ERN GTLKS SWWD THROUGH NRN IN INTO
CENTRAL IL. WITH DEEP MOIST IN PLACE...EXPECT SHRA/TSRA TO RETURN BY
WED AFTN AND INSTABILITY PARAMETERS SUGGESTING THE POTENTIAL FOR
MARGINAL SEVERE. WITH THE AFOREMENTIONED FRONTAL BOUNDARY MEANDERING
N-S THROUGH FRI...EXPECT AN UNSETTLED WEATHER PATTERN WITH DAILY
CHANCES FOR MAINLY AFTN TSRA. UPPER RIDGING TEMPORARILY SHIFTS EAST
ACROSS THE GTLKS SAT BRINGING A BRIEF RESPITE FROM PRECIPITATION.
ADDITIONAL SHORTWAVE ENERGY WILL MOVE ACROSS SOUTHERN CANADA
SUPPRESSING THE UPPER RIDGING BY SUN. THIS WILL BRING A SFC FRONT
TOWARD THE FCST AREA LATER SUN INTO SUN NIGHT BEFORE BECOMING
DIFFUSE ON MON. WILL MAINTAIN CHC POPS SUN INTO MON. TEMPS WILL RUN
ABOVE NORMAL UNTIL SAT WHEN THE SFC FRONT PUSHES THROUGH THE AREA. A
RETURN TO NORMAL TEMPS FOR THIS TIME OF YEAR IS EXPECTED SUN/MON.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 115 PM EDT MON JUN 8 2015
KIWX RADAR INDICATING LINE OF SHOWERS FROM EARLIER THIS MORNING HAS
NOW EXITED THE AREA AND VIS SAT SHOWING CLEARING SKIES RAPIDLY
EXPANDING FROM THE NW INTO THE AREA. AIRMASS IS DESTABILIZING TO THE
WEST WHICH WILL PROMOTE THE REDEVELOPMENT OF CONVECTION LATER THIS
AFTERNOON/EVENING BUT IN A WEAKLY SHEARED ENVIRONMENT LACKING IN
LARGE SCALE FORCING LEAVES QUESTIONS AS TO EXTEND OF COVERAGE...WILL
KEEP MENTION LIMITED TO VICINITY FOR NOW AND CONTINUE TO MONITOR.
UPPER TROUGH AXIS THEN SHIFTS EAST OF THE AREA AND WILL LEAD TO VFR
CONDITIONS FOR THE REMAINDER OF THE TAF CYCLE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...AGD
SHORT TERM...JAL
LONG TERM...FRAZIER
AVIATION...JAL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 8, 10:21 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT MON JUN 8 2015
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091530-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1121 AM EDT MON JUN 8 2015 /1021 AM CDT MON JUN 8 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE
STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL
AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO
FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-091530-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1121 AM EDT MON JUN 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE
STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL
AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO
FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY
AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 8, 3:39 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL NEW BUFFALO 41.79N 86.75W
06/08/2015 E0.25 INCH BERRIEN MI PUBLIC
GUSTY WINDY WITH HEAVY RAIN. LARGEST HAIL
WAS 0.25 INCHES.
&&
MCDLocal storm report, Jun 8, 3:42 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 E WHITE PIGEON 41.80N 85.62W
06/08/2015 E0.25 INCH ST. JOSEPH MI PUBLIC
&&
MCDLocal storm report, Jun 8, 3:45 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL COLDWATER 41.94N 85.00W
06/08/2015 E0.50 INCH BRANCH MI TRAINED SPOTTER
0.25 TO 0.5 INCH HAIL.
&&
MCDSpecial weather statement, Jun 8, 3:45 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT MON JUN 8 2015
MIZ078>080-082130-
BRANCH MI-CASS MI-ST. JOSEPH MI-
445 PM EDT MON JUN 8 2015
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN CASS...ST. JOSEPH...
NORTHWESTERN BRANCH AND EXTREME NORTHWESTERN HILLSDALE COUNTIES...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
UNION CITY TO CONSTANTINE TO EDWARDSBURG...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
STURGIS...
CENTREVILLE...
CONSTANTINE...
COLON AND UNION CITY...
WHITE PIGEON...
BRONSON...
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 15 AND
21.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4178 8525 4177 8560 4178 8622 4179 8622
4189 8580 4208 8548 4207 8482
TIME...MOT...LOC 2045Z 279DEG 25KT 4214 8523 4188 8567
4179 8603
JLALocal storm report, Jun 8, 3:59 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 NE THREE RIVERS 41.96N 85.60W
06/08/2015 M0.25 INCH ST. JOSEPH MI TRAINED SPOTTER
PEA SIZED HAIL WITH HEAVY RAIN.
&&
MCDLocal storm report, Jun 8, 4:00 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 N EDWARDSBURG 41.83N 86.08W
06/08/2015 E0.50 INCH CASS MI PUBLIC
0.25 TO 0.50 INCH HAIL AND HEAVY RAIN.
&&
MCDThunderstorm Wind, Hillsdale
- When
- June 8, 4:05 PM EST to 4:06 PM EST
- Where
- Hillsdale County, 2.31 mi SSW of Steamburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.850, -84.640
Two 20 inch diameter trees were down in Cambria Township.
Thunderstorm Wind, Hillsdale
- When
- June 8, 4:05 PM EST to 4:06 PM EST
- Where
- Hillsdale County, 0.69 mi N of Hillsdale Muni Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.930, -84.580
A trained spotter recorded a 65 mph wind gust.
Thunderstorm Wind, Hillsdale
- When
- June 8, 4:08 PM EST to 4:09 PM EST
- Where
- Hillsdale County, 2.81 mi S of North Adams
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.930, -84.520
Three 13 inch diameter tree limbs were blown down in Adams Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, June 8, 2015$58,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Kentucky, June 8, 2015$185,000 · 1.25 in hail · 7 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2015$39,000 · 1 in hail · 30 events
- Damaging Winds in Georgia, June 8, 2015$127,000 · 60 kt wind · 5 events
- Lightning Strike in Wisconsin, June 8, 2015$108,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 8, 2015$50,000 · 1.5 in hail · 10 events
- Flood and Hail in Indiana, June 8, 2015$50,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 8, 20152 injured · $20,000 · 56 kt wind · 7 events
- Damaging Winds in New York, June 8, 2015$47,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in West Virginia, June 8, 2015$27,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 8, 2015$18,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, June 8, 2015$25,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590672, 590674, 590673.